Alert archive / Colorado / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 53, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 23, 1997, 7:52 PM MDT for El Paso County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1997, 7:52 PM MDT (01:52 UTC)
- Expired
- Jun 23, 1997, 8:55 PM MDT
- In force
- 63 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2872 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WUUS1 KPUB 240153 RRA SVRPUB COC041-240255- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 752 PM MDT MON JUN 23 1997 * SEVERE THUNDERSTORM WARNING FOR SOUTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 855 PM MDT * SOME LOCATIONS AFFECTED FOUNTAIN BY 755 PM SECURITY BY 800 PM COLORADO SPRINGS BY 810 PM * AT 750 PM RADAR SHOWED A SEVERE STORM NEAR FOUNTAIN MOVING NORTH 10 MPH. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IF YOU ARE NEAR THIS SEVERE STORM...GO TO SHELTER IMMEDIATELY. DC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:25 PM MDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 23, 2:25 PM MDT, 5 hours 27 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT MON JUN 23 1997 MAIN CONCERN IS THE CHANCE FOR PRECIP OVER THE SOUTHEAST PLAINS. TROPICAL SYSTEM WAS OVER THE TX PANHANDLE THIS MORNING AND SATELLITE SHOW THIS SYSTEM CONTINUING A NORTHWARD TRACK. THIS SYSTEM HAS KEPT CLOUD COVER AND SOME SHOWERS OVER ALONG THE KANSAS BORDER THIS MORNING AND EARLY AFTERNOON. THIS SYSTEM IS FORECAST TO LIFT NORTHEAST TONIGHT AS ANOTHER UPPER SYSTEM OVER THE NORTHWEST STATES PUSHES FARTHER EAST...REDUCING THE CLOUD COVER NEAR THE KANSAS BORDER. OVERNIGHT A SHORTWAVE TROUGH THAT IS CURRENTLY OVER AZ...IS FORECAST TO MOVE INTO NORTHERN NM/SOUTH CENTRAL CO BY MORNING. MEANWHILE...FLOW OVER THE AREA BECOMES MORE WEST TO SOUTHWEST IN RESPONE TO SHORTWAVE TROUGH OVER THE NW STATES MOVING INTO MT/WRN WY TONIGHT...WHICH MAY HELP TO DRY OUT PART OF THE SOUTHEAST PLAINS A BIT. SHOULD SEE SCATTERED OR WIDELY SCATTERED PRECIP OVER THE SOUTHEAST PLAINS THIS EVENING. THE SAN LUIS VALLEY AND SW MTNS ARE STILL FAIRLY DRY AND WILL GO WITH ISOLATED OR WIDELY SCATTERED PRECIP DURING THE EVENING. GUIDANCE TEMPS LOOK OK.
In the hours before
Special weather statement, Jun 23, 4:52 PM MDT, 3 hours before
COZ077-079>081-240025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 452 PM MDT MON JUN 23 1997 ...STRONG LINE OF THUNDERSTORMS MOVING ACROSS EXTREME SOUTHEAST COLORADO... A LINE OF STRONG THUNDERSTORMS DEVELOPING ACROSS EXTREME EASTERN LAS ANIMAS COUNTY WILL MOVE INTO WESTERN BACA...SOUTHERN BENT AND SOUTHERN PROWERS COUNTIES THROUGH 6 PM MDT. THESE STORMS MAY PRODUCE DANGEROUS LIGHTNING...BRIEF HEAVY RAINS...STRONG GUSTY WINDS AND SMALL HAIL. SOME LOCATIONS EFFECTED BY THESE STORMS INCLUDE VILLEGREEN... KIM...NINAVIEW...TOONERVILLE...PRITCHETT...CAMPO...AND SPRINGFIELD. IN ADDITION...HIGHWAY 160 BETWEEN KIM AND PRITCHETT IS IN THE PATH OF THESE STORMS. AT 450 PM...THE STORMS WERE NEAR THE BACA COUNTY BORDER BETWEEN KIM AND PRITCHETT...MOVING NORTHEAST AT 10 MPH. PERSONS IN THE PATH OF THE STORMS SHOULD REMAIN ALERT AND MOVE TO SHELTER IF THREATENING WEATHER APPROACHES. DO NOT DRIVE INTO WATER OF UNKNOWN DEPTH ON ROADS. 51
Special weather statement, Jun 23, 4:53 PM MDT, 2 hours 59 minutes before
COZ077-079>081-240025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 452 PM MDT MON JUN 23 1997 ...STRONG LINE OF THUNDERSTORMS MOVING ACROSS EXTREME SOUTHEAST COLORADO... A LINE OF STRONG THUNDERSTORMS DEVELOPING ACROSS EXTREME EASTERN LAS ANIMAS COUNTY WILL MOVE INTO WESTERN BACA...SOUTHERN BENT AND SOUTHERN PROWERS COUNTIES THROUGH 6 PM MDT. THESE STORMS MAY PRODUCE DANGEROUS LIGHTNING...BRIEF HEAVY RAINS...STRONG GUSTY WINDS AND SMALL HAIL. SOME LOCATIONS EFFECTED BY THESE STORMS INCLUDE VILLEGREEN... KIM...NINAVIEW...TOONERVILLE...PRITCHETT...CAMPO...AND SPRINGFIELD. IN ADDITION...HIGHWAY 160 BETWEEN KIM AND PRITCHETT IS IN THE PATH OF THESE STORMS. AT 450 PM...THE STORMS WERE NEAR THE BACA COUNTY BORDER BETWEEN KIM AND PRITCHETT...MOVING NORTHEAST AT 10 MPH. PERSONS IN THE PATH OF THE STORMS SHOULD REMAIN ALERT AND MOVE TO SHELTER IF THREATENING WEATHER APPROACHES. DO NOT DRIVE INTO WATER OF UNKNOWN DEPTH ON ROADS. "51"
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:40 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 60 min |
| Jun 24, 3:18 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 62 min |
| Jun 24, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 65 min |
| Jun 24, 5:02 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.